

## CSG East Housing Summit in Boston 2025 Solutions to the Housing Shortage and Affordability Crisis

	Friday, February 28, 2025
0:00	Morning Travel
2:45 – 3:00 p.m.	Convene in Lobby of Omni Parker Hotel
3:00 – 3:15 p.m.	Walk from Omni Parker Hotel to Massachusetts State House
3:30 – 4:00 p.m.	Guided Tour of Massachusetts State House
4:00 – 5:45 p.m. <i>Room 428</i>	<b>Policy Responses to Homelessness and Eviction</b> Discuss approaches states are taking to address rising homelessness through interagency coordination, expanding rental assistance programs, and eviction diversion initiatives.
	<ul> <li>Speakers:</li> <li>Sen. Brian Kavanagh, New York; Chair, Committee on Housing, Construction and Community Development</li> <li>Asm. Linda Rosenthal, New York; Chair, Committee on Housing</li> <li>Sarah Gallagher, Vice President, National Low Income Housing Coalition</li> <li>Joyce Tavon, CEO, Massachusetts Housing and Shelter Alliance</li> </ul>
5:45 – 6:00 p.m.	Walk to Oceanaire Seafood Room restaurant
6:00 p.m.	Dinner and Introductions
	Saturday, March 1, 2025
8:00 a.m.	Breakfast at State House
8:30 – 9:00 a.m. <i>Room 428</i>	<b>Keynote Address:</b> Amy Dain, Consultant, Dain Research; author of <i>Exclusionary by Design</i>
9:00 – 10:30 a.m. <i>Room 428</i>	<b>Zoning and Land Use Reform</b> Discover ways that state and local governments can reform zoning requirements to allow the development of more units and types of housing.
	<ul> <li>Speakers:</li> <li>Sen. Nikil Saval, Pennsylvania; Chair, Urban Affairs and Housing Committee</li> <li>Greg Payne, Maine; Senior Advisor, Governor's Office of Policy Innovation</li> <li>Lynn Richards, Founder and Principal, Richards and Associates</li> </ul>

Judi Barrett, Founding Principal, Barrett Planning Group

10:30 – 10:45 a.m.	15-minute Break
10:45 – 12:15 p.m. <i>Room 428</i>	<b>Streamlining the Development Process</b> Identify the obstacles that delay development or increase costs and discuss how state policymakers can improve the regulatory framework.
	<ul> <li>Speakers:</li> <li>Sen. Troy Singleton, New Jersey; Chair, Community and Urban Affairs</li> <li>Cory Fellows, Vice President, Preservation of Affordable Housing</li> <li>Salim Furth, Senior Research Fellow, Mercatus Center</li> </ul>
12:15 – 1:15 p.m. 12:45 – 1:15 p.m. <i>Room 428</i>	<b>Lunch</b> <b>Keynote Address:</b> James Carras, Lecturer, Harvard University Explore how local housing plans, housing trust funds and other tools can strengthen the housing finance ecosystem, and discover the key roles of CDFIs, CDCs, land trusts and land banks in expanding affordable housing.
1:15 – 1:30 p.m.	15-minute Break
1:30 – 3:00 p.m. Room 428	Innovative Financing for Affordable Housing Discover how state and local governments are using innovative financing and revenue streams to support the development of affordable housing.
	<ul> <li>Speakers:</li> <li>Sen. Russ Huxtable, Delaware; Vice Chair, Housing and Land Use Committee</li> <li>Chris Kluchman, Director, Massachusetts Executive Office of Housing</li> <li>Zachary Marks, Executive Vice President, Enterprise Community Development</li> </ul>
3:00 – 3:15 p.m.	15-minute Break
3:15 – 4:15 p.m. Room 428	<b>Regional Roundtable Discussion</b> Conclude the summit with an open discussion on where policymakers go from here, the legislative agendas in various states regarding housing, and key

challenges or solutions that need more attention.



Speaker Biographies



Attendance